MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY 21+; CATHETER PERCUTANEOUS

MICROVENTION, INC. HEADWAY 21+; CATHETER PERCUTANEOUS
Model Number MC212156S-AL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was reported available for return but has not yet been received.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Event or Problem Description
It was reported that the microcatheter was being used with a flow diverter stent in unspecified embolization procedure.Reportedly, there was resistance at the hub of the microcatheter that damaged 2 flow diverter stents that were attempted to be advanced in the microcatheter.The physician could not change the microcatheter as navigation was very difficult and finally managed to open the hub of the microcatheter by introducing the proximal end of a 0.14 guidewire.A new flow diverter stent was then advance and implanted and the procedure was successfully completed.Reportedly, the procedure time was extended by 30 minutes due to this problem.There was no report of injury to the patient.
 
Additional Manufacturer Narrative
Additional information: d10 (date device returned), h6, h11 (device evaluation conclusion).Investigation conclusion: the investigation found that an in-house stent experienced resistance when attempting to advance through the lumen of the returned headway microcatheter.The lumen of the microcatheter was found to have damaged/delaminated ptfe liner and the lumen coil exposed at the hub joint, which is consistent with the "defect at the hub" described in the reported event and would have resulted in the resistance encountered.However, the in-house stent system used was not damaged upon deployment from the headway during the investigation.The stent used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The catheter condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A search for non-conformances associated with this part/lot number combination did not reveal any other production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
HEADWAY 21+
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22485914
Report Number2032493-2025-90313
Device Sequence Number8184304
Product Code DQY
UDI-Device Identifier00842429117484
UDI-Public(01)00842429117484(11)240925(17)270831(10)0000711209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC212156S-AL
Device Lot Number0000711209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIL FLOW DIVERTER STENT (X3) (BALT)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown